How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian.
Category: Dog
Satisfied Customers: 19801
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

I was give my papillion a dose of clyndimyacyn and he the

Customer Question

I was give my papillion a dose of clyndimyacyn and he spit the pill back out so I gave another pill but I realized after I gave him that pill that the original first pill wasn't all there on the floor, is he going to be ok or should I take him back to the vet?
Submitted: 1 year ago.
Category: Dog
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello and welcome,

This is just a quick note to let you know that I am locked on to your question and am working on it now.

My name is***** and I am a small animal vet with many years experience and rest assured I will do my best to answer your question to your satisfaction today. You can expect a written reply sometime within the next five to ten minutes or so.

We also have the option to talk things over by telephone or via an internet service such as Skype. Please get back to me if this is more convenient for you. { There is a small extra charge for phone calls }

Regards,

Dr Scott

Customer: replied 1 year ago.
Thank you this (email) is great
Expert:  Dr Scott Nimmo replied 1 year ago.

Hello again and thanks for waiting.

I have worked out an answer for you ...

1. Good news! This should not be too serious and there are no special measures you need take in this sort of situation. Clindamycin is an antibiotic and like all antibiotics it has a very wide margin of safety in the dog.

2. Most dogs will not show any adverse effects with a double dose like that, in a few cases you may see a mild transient bout of vomiting and / or diarrhoea but even if this occurs this it is not likely to be so serious.

3. The best plan is just to give the next dose at the regular time.

I hope I have covered your question fully enough but if you would like further clarification or to talk things over a bit more then I will be on-line for the next hour or so and I will be more than pleased to continue working with you.

Regards,

Dr Scott

Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.